If you will be taking this medicine for a long time (for example, more than a few weeks), your doctor should check your progress at regular visits.
Check the labels of all nonprescription (over-the-counter [OTC]) and prescription medicines you now take. If any contain orphenadrine or aspirin or other salicylates be especially careful, since taking them while taking this medicine may lead to overdose. If you have any questions about this, check with your health care professional.
Too much use of acetaminophen or certain other medicines together with the aspirin in this combination medicine may increase the chance of unwanted effects. The risk depends on how much of each medicine you take every day, and on how long you take the medicines together. If your doctor directs you to take these medicines together on a regular basis, follow his or her directions carefully. However, do not take acetaminophen or any of the following medicines together with this combination medicine for more than a few days, unless your doctor has directed you to do so and is following your progress:
- Diclofenac (e.g., Voltaren)
- Diflunisal (e.g., Dolobid)
- Etodolac (e.g., Lodine)
- Fenoprofen (e.g., Nalfon)
- Floctafenine (e.g., Idarac)
- Flurbiprofen, oral (e.g., Ansaid)
- Ibuprofen (e.g., Motrin)
- Indomethacin (e.g., Indocin)
- Ketoprofen (e.g., Orudis)
- Ketorolac (e.g., Toradol)
- Meclofenamate (e.g., Meclomen)
- Mefenamic acid (e.g., Ponstel)
- Nabumetone (e.g., Relafen)
- Naproxen (e.g., Naprosyn)
- Oxaprozin (e.g., Daypro)
- Phenylbutazone (e.g., Butazolidin)
- Piroxicam (e.g., Feldene)
- Sulindac (e.g., Clinoril)
- Tenoxicam (e.g., Mobiflex)
- Tiaprofenic acid (e.g., Surgam)
- Tolmetin (e.g., Tolectin)
For diabetic patients:
- The aspirin in this combination medicine may cause false urine sugar test results if you are regularly taking 6 or more of the regular-strength tablets or 3 or more of the double-strength tablets of this medicine a day. Smaller doses or occasional use of aspirin usually will not affect urine sugar tests. If you have any questions about this, check with your health care professional especially if your diabetes is not well controlled.
Do not take this medicine for 5 days before any surgery, including dental surgery, unless otherwise directed by your medical doctor or dentist. Taking aspirin during this time may cause bleeding problems.
The orphenadrine in this combination medicine may add to the effects of alcohol and other CNS depressants (medicines that slow down the nervous system, possibly causing drowsiness). Some examples of CNS depressants are antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; other muscle relaxants; or anesthetics, including some dental anesthetics. Also, stomach problems may be more likely to occur if you drink alcoholic beverages while you are taking aspirin. Do not drink alcoholic beverages, and check with your doctor before taking any of the medicines listed above, while you are using this medicine.
This medicine may cause some people to have blurred vision or to become drowsy, dizzy, lightheaded, faint, or less alert than they are normally. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert.
Dryness of the mouth may occur while you are taking this medicine. For temporary relief, use sugarless candy or gum, melt bits of ice in your mouth, or use a saliva substitute. However, if dry mouth continues for more than 2 weeks, check with your dentist. Continuing dryness of the mouth may increase the chance of dental disease, including tooth decay, gum disease, and fungus infections.
If you think that you or someone else may have taken an overdose of this medicine, get emergency help at once. Taking an overdose of this medicine may cause unconsciousness or death. Signs of overdose include convulsions (seizures), hearing loss, confusion, ringing or buzzing in the ears, severe drowsiness or tiredness, severe excitement or nervousness, and fast or deep breathing.